Alert archive / Wisconsin / Winter Weather Advisories in 2021
Winter Weather Advisory 9, NWS Green Bay, WI
NWS Green Bay, WI issued this winter weather advisory at Feb 28, 2021, 4:03 AM CST for 7 counties in Wisconsin. It took effect at Feb 28, 2021, 7:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2021, 4:03 AM CST (10:03 UTC)
- In effect from
- Feb 28, 2021, 7:00 AM CST
- Expired
- Feb 28, 2021, 3:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Oconto County, WI
The radar
The Green Bay radar (KGRB), 110 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1849 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
226 WWUS43 KGRB 281003 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 403 AM CST Sun Feb 28 2021 ...WINTRY WEATHER EXPECTED ACROSS NORTH-CENTRAL AND NORTHEAST WISCONSIN TODAY... .A vigorous but fast moving storm system will move through the area today. The storm will bring snow--heavy at times--to north- central Wisconsin. A wintry mix of snow, freezing rain, sleet, and some rain is expected from central through northeast Wisconsin. Travel conditions could become very difficult across north- central Wisconsin mid-day as the heaviest snow moves through that area. WIZ011-012-018-019-281815- /O.CAN.KGRB.WW.Y.0008.000000T0000Z-210228T2100Z/ /O.NEW.KGRB.WW.Y.0009.210228T1300Z-210228T2100Z/ Forest-Florence-Lincoln-Langlade- Including the cities of Crandon, Aurora, Commonwealth, Spread Eagle, Merrill, Tomahawk, and Antigo 403 AM CST Sun Feb 28 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... * WHAT...Snow, mixed at times with freezing rain and sleet. A total snow accumulation of 2 to 5 inches expected, along with some minor icing due to freezing rain. * WHERE...Forest, Florence, Lincoln and Langlade Counties. * WHEN...From 7 AM this morning to 3 PM CST this afternoon. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ WIZ013-021-030-281800- /O.CAN.KGRB.WW.Y.0008.000000T0000Z-210228T2100Z/ /O.NEW.KGRB.WW.Y.0009.210228T1300Z-210228T1800Z/ Northern Marinette County-Northern Oconto County-Marathon- Including the cities of Niagara, Wausaukee, Mountain, Lakewood, Townsend, and Wausau 403 AM CST Sun Feb 28 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO NOON CST TODAY... * WHAT...Mixed wintry precipitation expected. Up to two inches of snow accumulation, along with minor icing due to freezing rain. * WHERE...Northern Marinette County, Northern Oconto County and Marathon Counties. * WHEN...From 7 AM this morning to noon CST today. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ WIZ005-010-281815- /O.UPG.KGRB.WW.Y.0008.000000T0000Z-210228T2100Z/ /O.NEW.KGRB.WS.W.0002.210228T1300Z-210301T0000Z/ Vilas-Oneida- Including the cities of Eagle River, Lac Du Flambeau, and Rhinelander 403 AM CST Sun Feb 28 2021 ...WINTER STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 7 inches. * WHERE...Vilas and Oneida Counties. * WHEN...From 7 AM this morning to 6 PM CST this evening. * IMPACTS...Plan on hazardous travel conditions. * ADDITIONAL DETAILS...The heaviest snow will move through the area between 1000 am and 200 pm. Snowfall rates in excess of 1 inch per hour are possible during this period. As a result, travel could become very difficult during the mid-day hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... If possible, avoid travel during the period when the heaviest snow will be falling. If you must travel, use extreme caution. The latest road conditions can be obtained by calling 5 1 1. && $$ Skowronski
2 follow-up statements
635 WWUS43 KGRB 281749 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 1149 AM CST Sun Feb 28 2021 ...WINTRY WEATHER EXPECTED ACROSS NORTH-CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON... .A vigorous but fast moving storm system will move through the area this afternoon. The storm will bring snow, heavy at times, to north-central Wisconsin. A wintry mix of snow, freezing rain, sleet, and some rain is expected from central through northeast Wisconsin. Travel conditions could be very difficult across north-central Wisconsin early this afternoon as the heaviest snow moves through that area. WIZ013-021-030-281900- /O.EXP.KGRB.WW.Y.0009.000000T0000Z-210228T1800Z/ /00000.0.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Marinette County-Northern Oconto County-Marathon- Including the cities of Mountain, Lakewood, Wausau, Niagara, Townsend, and Wausaukee 1149 AM CST Sun Feb 28 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON CST TODAY... The threat for freezing precipitation and snow has diminished, therefore the Winter Weather Advisory will be allowed to expire at noon. $$ WIZ005-010-010000- /O.CON.KGRB.WS.W.0002.000000T0000Z-210301T0000Z/ Vilas-Oneida- Including the cities of Eagle River, Rhinelander, and Lac Du Flambeau 1149 AM CST Sun Feb 28 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 7 inches. * WHERE...Oneida and Vilas Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on hazardous travel conditions. * ADDITIONAL DETAILS...The heaviest snow will move through the area through 2 pm. Snowfall rates in excess of 1 inch per hour are possible during this period. As a result, travel could become very difficult during the mid-day hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... If possible, avoid travel during the period when the heaviest snow will be falling. If you must travel, use extreme caution. The latest road conditions can be obtained by calling 5 1 1. && $$ WIZ011-012-018-019-282100- /O.CON.KGRB.WW.Y.0009.000000T0000Z-210228T2100Z/ Forest-Florence-Lincoln-Langlade- Including the cities of Commonwealth, Spread Eagle, Merrill, Aurora, Antigo, Crandon, and Tomahawk 1149 AM CST Sun Feb 28 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Mixed wintry precipitation expected. Up to two inches of snow accumulation, along with minor icing due to freezing rain. * WHERE...Langlade, Lincoln, Florence and Forest Counties. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information, visit us at http://www.weather.gov/GreenBay Kurimski
331 WWUS43 KGRB 282054 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 254 PM CST Sun Feb 28 2021 ...WINTRY WEATHER WINDING DOWN ACROSS NORTH-CENTRAL WISCONSIN LATE THIS AFTERNOON WISCONSIN THIS AFTERNOON... .A vigorous but fast moving storm system will continue to pull away from the area late this afternoon. Light to moderate snow will taper off through early evening across north-central Wisconsin, with an additional inch or two of snow possible before the snow ends. Travel conditions could be very difficult across north-central Wisconsin through this evening even after the snow ends until area roadways are treated. WIZ011-012-018-019-282200- /O.EXP.KGRB.WW.Y.0009.000000T0000Z-210228T2100Z/ Forest-Florence-Lincoln-Langlade- Including the cities of Commonwealth, Spread Eagle, Merrill, Aurora, Antigo, Crandon, and Tomahawk 254 PM CST Sun Feb 28 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... The threat for freezing precipitation and snow has diminished, therefore the Winter Weather Advisory will be allowed to expire at 3 pm. $$ WIZ005-010-010000- /O.CON.KGRB.WS.W.0002.000000T0000Z-210301T0000Z/ Vilas-Oneida- Including the cities of Eagle River, Rhinelander, and Lac Du Flambeau 254 PM CST Sun Feb 28 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Light to moderate snow. Additional snow accumulations of one to two inches possible. * WHERE...Oneida and Vilas Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on hazardous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If possible, avoid travel during the period when the heaviest snow will be falling. If you must travel, use extreme caution. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information, visit us at http://www.weather.gov/GreenBay Kurimski
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this winter weather advisory went out at Feb 27, 10:57 PM CST, 5 hours 6 minutes earlier.
Area forecast discussion, Feb 27, 10:57 PM CST, 5 hours 6 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1057 PM CST Sat Feb 27 2021 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Sunday Issued at 245 PM CST Sat Feb 27 2021 A low pressure system developing across the southern Plains will quickly move northeast towards Wisconsin tonight, then through northeast Wisconsin Sunday morning, and eventually east of the area by Sunday afternoon. The arrival of the precipitation appears a bit delayed as the system fights dry air out ahead of the main low tonight. It appears the bulk of the precipitation will not start until after midnight, with the heaviest precipitation occurring late tonight into Sunday morning. Precipitation will then taper off Sunday afternoon as the low moves away from the area. Precipitation type will be the main challenge during this forecast. Overall it appears areas north of a line from Tomahawk, to Rhinelander, to Iron Mountain will get mainly snow. South of this line and north of a line from Wisconsin Rapids, to Waupaca, to Oconto will get a mix of snow, rain, and freezing rain. Mainly rain is expected south of this line along with some fog as the rain falls on the snowpack. Across the far north it appears there will generally be 3 to 5 inches of snow, with locally higher amounts approaching 6 inches. This area is concerning as there are some models that raised QPF amounts significantly Sunday morning, indicating around 6 inches of snow with storm totals approaching 7 are possible across portions of Vilas and Oneida counties. Since not all of the models are this high with QPF and this is the first run with totals this high, will stick with a Winter Weather Advisory for this issuance. However, if this trend holds some areas may need to be upgraded to a Winter Storm Warning. Just south of the area of all snow, there looks to be a swath of 1 to 3 inches, with locally higher amounts of 4 inches and some icing due to the freezing rain and north of a line from Mosinee, to Antigo, to Wausaukee. Although snowfall amounts will be lower, the combination of snow and freezing rain is enough to pull the Winter Weather Advisory south across these areas. Further south minor snowfall and freezing rain is expected, and in some cases mostly rain. If the system shifts headlines may need to be adjusted in subsequent shifts. .LONG TERM...Sunday Night Through Saturday Issued at 245 PM CST Sat Feb 27 2021 A fast moving clipper system will be the only chance for active weather in the extended period. Split flow aloft will then keep quieter conditions in place through the rest of the period. Sunday night through Monday...A fast moving clipper system will cross the region Monday morning, with a fast moving fairly vigorous cold front. The steep lapse rates near the surface will likely spark scattered snow showers across the region. Accumulations however will be limited, due to the fast moving nature of the front and the limited moisture, so amounts are expected to be around a half inch or less. The only possible exception will be across the far north, where some fairly high delta Ts over Lake Superior could keep light snow going into northern Wisconsin into Monday afternoon. The front will also bring in a round of cold air, with highs on Monday struggling to get into the upper 20s. Rest of the long term...Split zonal flow will be in place aloft, with little in the way of weather makers expected. Surface high pressure through the middle of the week will keep the area dry. There will also be a fairly decent chance to get back to more mild temperatures (for early March), unless we get closer to the more northerly flow. For now, expect high temperatures to get back into the lower to upper 40s by the middle of the week through the end of the extended. && .AVIATION...for 06Z TAF Issuance Issued at 1057 PM CST Sat Feb 27 2021 VFR conditions will last until a few hours before daybreak in most places, as a low pressure system approaches from the Central Plains. It will move across the area Sunday and bring snow, mixed with rain or freezing rain, along with IFR conditions. The heaviest snow will be north of a RHI to IMT line where there could be several inches. Weather conditions will improve quickly by late Sunday afternoon as the precipitation ends and the low pressure system exits the area. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 3 AM to 3 PM CST Sunday for WIZ005- 010>013-018-019-021-030. && SHORT TERM.....Kurimski LONG TERM......Uhlmann AVIATION.......RDM
Hazardous weather outlook, Feb 27, 2:54 PM CST, 13 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 254 PM CST Sat Feb 27 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-282100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 254 PM CST Sat Feb 27 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Travel conditions across north-central and portions of central through northeast Wisconsin will deteriorate quickly after midnight tonight. Mainly snow is expected across north-central Wisconsin, while a mix of snow, sleet and freezing rain develops from central through northeast Wisconsin. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Hazardous travel conditions are likely north and west of the Fox Valley Sunday as the snow and wintry precipitation continues. The snow could be heavy at times across north-central Wisconsin during the morning. Although the precipitation will diminish by early afternoon and end during the late afternoon, the hazardous travel conditions may persist for much of the day. 3 to 5 inches, with locally higher amounts of 6 inches are possible across far north- central Wisconsin. A swath of 1 to 3 inches, with locally higher amounts of 4 inches along with freezing rain is expected across portions of central and northeast Wisconsin. A Winter Weather Advisory has been issued for these areas from late tonight through Sunday afternoon. A period of gusty west winds is possible in east-central Wisconsin Sunday afternoon. Gusts of 30 to 35 mph are possible. A round of snow showers late Sunday night into Monday morning may leave roads slick for the Monday morning commute. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report snowfall measurements late tonight through Sunday, and any instances where roads become icy due to freezing rain. LMZ521-522-541>543-282100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 254 PM CST Sat Feb 27 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Saturday The probability for widespread hazardous weather is low. Kurimski/Uhlmann
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 8:54 PM CST | Small Craft Advisory | GRB | 27 hr | |
| Feb 28, 4:03 AM CST | Winter Storm Warning | GRB | Oneida, Vilas | 12 hr |
Nearby
Winter Weather Advisories in Wisconsin, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.